Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 1, 2016, 3:33 PM MDT for Hudspeth County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 3:33 PM MDT (21:33 UTC)
- Expired
- Jun 1, 2016, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 118 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WUUS54 KEPZ 012133
SVREPZ
TXC229-012215-
/O.NEW.KEPZ.SV.W.0017.160601T2133Z-160601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
333 PM MDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HUDSPETH COUNTY IN SOUTHWESTERN TEXAS...
* UNTIL 415 PM MDT
* AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CORNUDAS...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CORNUDAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3168 10564 3185 10558 3180 10519 3154 10528
TIME...MOT...LOC 2133Z 129DEG 2KT 3175 10554
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI2 follow-up statements
003
WWUS54 KEPZ 012201
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
401 PM MDT WED JUN 1 2016
TXC229-012215-
/O.CON.KEPZ.SV.W.0017.000000T0000Z-160601T2215Z/
HUDSPETH TX-
401 PM MDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTH CENTRAL HUDSPETH COUNTY...
AT 401 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CORNUDAS...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CORNUDAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3168 10564 3185 10558 3180 10519 3154 10528
TIME...MOT...LOC 2201Z 129DEG 2KT 3176 10555
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI894
WWUS54 KEPZ 012215
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
415 PM MDT WED JUN 1 2016
TXC229-012225-
/O.EXP.KEPZ.SV.W.0017.000000T0000Z-160601T2215Z/
HUDSPETH TX-
415 PM MDT WED JUN 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HUDSPETH COUNTY
HAS EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3168 10564 3185 10558 3180 10519 3154 10528
TIME...MOT...LOC 2210Z 129DEG 2KT 3176 10555
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:57 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 1, 2:57 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 257 PM MDT WED JUN 1 2016 .SYNOPSIS... We will be drier and warmer on Thursday and our warming trend will continue for Friday. For the weekend we will see slightly above normal temperatures with just a slight chance for rain. We will continue to see very warm temperatures for the first part of next week with just a slight chance for afternoon thunderstorms. && .DISCUSSION... Currently an upper level low was almost due south of El Paso. This low along with a weak backdoor cold front is helping to fire a few thunderstorms around the area. With both the lift associated with the upper low and the lift associated with the front it will help to keep scattered showers and thunderstorms going through the evening hours. By Thursday morning the upper low will be over the Big Bend of Texas and we will see our upper flow turn more northerly. At the same time over Arizona an upper level ridge will be building into Arizona. With us between the upper low to our east and the upper ridge to the west we will see a northerly flow across the region. We don't get a lot of storms with a pattern like that...but when we do we have seen some strong wind events in and around Elephant Butte Lake and in the Tularosa Basin so that will need to be something we keep an eye on both Thursday and Friday. Temperatures on Thursday will be a few degrees below normal and then temperatures will be a few degrees above normal on Friday. For the weekend the previous model runs had a little more moisture and a little more storm coverage but the current model runs have the upper level ridge leaning a little further into our area which will make getting thunderstorms up and going a little harder. I have left some slight chance rain chances in the forecast...but they will be more likely east of the Rio Grande than west. Temperatures on Sat. and Sun. will be 3 to 5 degrees above normal. For the first part of next week the an upper level trough will move in off the West Coast and that will help push the upper level ridge to the east. As the ridge moves east it will weaken but it will help push the moisture even further east and it will warm our high temperatures another notch. By Tuesday and Wednesday we could see lowland temperatures approach the triple digit mark. One extended models says that some lowland locations will hit 100 on Tuesday and Wednesday...but for now I have kept the high temperatures a few degrees below 100 for the lowlands. Looks like the hot temperatures will be arriving right on time as June is...on average...the hottest time of the year for us. && .AVIATION...02/00Z-03/00Z. Mostly VFR conds SCT-BKN050-100 SCT-BKN250 except near heavier shwrs and tstms. Winds E to NE at or below 10kts will occur throughout the area. Thru 03z sct tstms are possible resulting in SCT-BKN050CB wind VRB25G40KT. && .FIRE WEATHER... Wetting precip will remain possible this evening and into Thursday as an upper level storm system tracks just to our south. Showers and thunderstorms will be possible just about anywhere through late this evening but favor the higher terrain and far eastern zones Thursday. Residual moisture will result in isolated pm storms over higher terrain thru the weekend. The risk of dry lightning will increase with these weekend storms. Critical RH values will return to western zones over the weekend and spread east as drier conditions are expected next week. However winds will not be very strong, mitigating red flag conditions. && .PRELIMINARY POINT TEMPS/POPS... El Paso 61 87 65 93 / 40 10 0 0 Sierra Blanca 57 81 59 87 / 50 20 10 10 Las Cruces 56 87 59 92 / 40 10 0 0 Alamogordo 57 86 61 91 / 40 20 10 10 Cloudcroft 42 65 47 71 / 50 40 20 30 Truth or Consequences 56 86 60 93 / 30 20 10 0 Silver City 50 83 55 89 / 30 30 20 20 Deming 56 89 60 95 / 30 10 0 0 Lordsburg 56 91 58 96 / 20 10 0 0 West El Paso Metro 62 88 66 93 / 40 10 0 0 Dell City 53 81 55 90 / 50 30 10 10 Fort Hancock 58 86 61 92 / 50 20 0 0 Loma Linda 55 81 58 87 / 50 20 0 0 Fabens 58 86 61 93 / 40 10 0 0 Santa Teresa 58 87 61 92 / 40 10 0 0 White Sands HQ 61 86 65 92 / 40 10 0 0 Jornada Range 54 86 58 92 / 40 10 0 0 Hatch 55 90 58 95 / 40 10 0 0 Columbus 59 89 62 94 / 30 10 0 0 Orogrande 57 84 60 91 / 40 20 0 0 Mayhill 44 69 48 77 / 50 40 20 30 Mescalero 43 73 46 80 / 50 40 20 30 Timberon 41 71 45 75 / 50 40 20 30 Winston 43 80 46 86 / 30 30 20 20 Hillsboro 52 85 55 91 / 30 20 20 10 Spaceport 53 87 56 92 / 40 10 10 0 Lake Roberts 42 85 46 91 / 30 30 20 20 Hurley 49 84 53 90 / 30 20 0 20 Cliff 47 89 51 95 / 20 30 20 10 Mule Creek 43 88 46 95 / 20 10 10 0 Faywood 50 85 53 91 / 30 20 0 20 Animas 56 91 59 96 / 20 10 0 0 Hachita 55 91 60 96 / 30 10 0 0 Antelope Wells 54 90 59 95 / 20 10 0 0 Cloverdale 52 87 58 91 / 20 10 0 0 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && Brice/Laney
Hazardous weather outlook, Jun 1, 7:10 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 710 AM MDT WED JUN 01 2016 NMZ401>417-TXZ418>424-021830- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 710 AM MDT WED JUN 01 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH STRONGEST ACTIVITY OCCURRING THIS AFTERNOON AND THIS EVENING. A FEW STORMS MAY PRODUCE HEAVY RAINS WITH POSSIBLE FLOODING. SEVERAL STORMS MAY ALSO PRODUCE WIND GUSTS TO 60 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY WITH MOST OF THE STORMS OCCURRING AROUND THE HIGHER MOUNTAINS OR FOR AREAS EAST OF EL PASO. SEVERAL STORMS MAY PRODUCE BRIEF HEAVY RAINS...WIND GUSTS TO 50 MPH OR SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY FOR THIS AFTERNOON AND THIS EVENING. ROGASH
In the hours before
Special weather statement, Jun 1, 1:53 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 153 PM MDT WED JUN 1 2016 TXZ420>422-012045- SALT BASIN TX-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX- SOUTHERN HUDSPETH HIGHLANDS TX- 153 PM MDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUDSPETH COUNTY UNTIL 245 PM MDT... AT 153 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 12 MILES SOUTH OF CORNUDAS...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL HUDSPETH COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3125 10495 3131 10552 3169 10544 3159 10500 TIME...MOT...LOC 1953Z 240DEG 48KT 3161 10544 TRIPOLI
Special weather statement, Jun 1, 2:45 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 245 PM MDT WED JUN 1 2016 NMZ417-TXZ420-421-012130- OTERO MESA NM-SALT BASIN TX- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX- 245 PM MDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO AND NORTHWESTERN HUDSPETH COUNTIES UNTIL 330 PM MDT... AT 245 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 16 MILES NORTHEAST OF LOMA LINDA...OR 18 MILES NORTHWEST OF CORNUDAS...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL OTERO AND NORTHWESTERN HUDSPETH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3177 10552 3187 10593 3211 10589 3206 10544 TIME...MOT...LOC 2045Z 276DEG 10KT 3194 10572 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:53 PM MDT | Special Weather Statement | EPZ | Hudspeth | 52 min |
| Jun 1, 2:07 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 12 min |
| Jun 1, 2:12 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 33 min |
| Jun 1, 3:42 PM MDT | Special Weather Statement | EPZ | Hudspeth | 48 min |
| Jun 1, 3:50 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Jun 1, 5:06 PM MDT | Special Weather Statement | EPZ | El Paso | 39 min |
| Jun 1, 5:36 PM MDT | Areal Flood Advisory | EPZ | El Paso, Hudspeth | 3 hr |
| Jun 1, 5:43 PM MDT | Special Weather Statement | EPZ | El Paso | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.